MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARB-BITE HEANEY NH 8-1/4; N/A

INTEGRA LIFESCIENCES MANSFIELD CARB-BITE HEANEY NH 8-1/4; N/A
Model Number 121210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1/full reporting facility name: (b)(6).An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following information was reported via medwatch/uf/importer report # (b)(4)."narrative from staff: during surgery the surgeon noticed that a piece of the needle driver had broken off into patient's vagina while suturing the vaginal cuff during a total laparoscopic hysterectomy.The piece was retrieved, and the instrument and broken piece was immediately taken off the field.Original intended procedure? : total laparoscopic hysterectomy, bilateral salpingectomy, cystoscopy preexisting characteristics that may have contributed to the event: morbidly obese; surgery" it was subsequently reported that all broken parts of the carb-bite heaney needleholder (121210) were recovered.It was reported that an x-ray was not necessary as staff was able to retrieve all pieces.Following the event, the broken device was removed from the sterile field and provided to risk management.The procedure was completed as normal.No patient harm or surgical delay occurred as a result.
 
Additional Manufacturer Narrative
The carb-bite heaney nh 8-1/4 (121210 ) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.A definitive root cause could not be determined.The issue of breakage may be the result of rough handling/environmental damage or wear over four years of use.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CARB-BITE HEANEY NH 8-1/4
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16820968
Report Number3014334038-2023-00054
Device Sequence Number7045515
Product Code FHQ
UDI-Device Identifier10381780377474
UDI-Public10381780377474
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121210
Device Catalogue Number121210
Device Lot NumberAA1803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/08/2023
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight106 KG